Citation: Erowbed. "Respiratory Depression: An Experience with Tramadol (exp82060)". Erowid.org. Jul 29, 2010. erowid.org/exp/82060
I take Vyvanse regularly on a daily basis. 40 Mg of the stimulant in the morning has me going alert and efficient till about 5 in the afternoon. I also take Klonopin to counter my anxiety and sleep problems. I usually take a .5 mg tablet in the evening everyday.
Today I woke up like any normal day. Took my vyvanse at about 7, and around 8:30 I was up and about doing homework and other things. Around noon time I suddenly felt pain in the back of my neck, and over a period of ten minutes the pain turned into extreme stiffness and my head and shoulders were left in an awkward cocked position. I took some ibuprofen (600 mg) mainly for the pain and the anti-inflammatory effects, I prefer Tylenol but acetaminophen doesn't have anti-inflammatory.
The pain didn't go away nor did the dis figuration. Around 4:30 I came home and had a bottle of tramadol 50 mg each from a surgery earlier this year. The bottle said 'take two pills every 6 hours as needed for pain.' I took three, simply because I was in a lot of pain and I felt that 150 mg of tramadol isn't really dangerous. It felt good, I experienced reduced pain and I was feeling more relaxed and a little light headed. The pain killing effect lasted till about 10 o'clock.
My neck began hurting pretty unbarebly again around 10, so I took two more tramadol. This time the 100 mg dose was very obvious. I felt very good. The pain killing effect was excellent, and I even felt a little more buzzed almost like a high euphoric feeling. I normally take .5 mg of klonopin around 9, but I didn't because I didn't want it to interact with the tramadol. I am aware, however, that klonopin has a very long half life, and I have taken it for several months every night and surely I have a good amount still in my bloodstream.
I got in bed around 11. After looking at the ceiling for a few minutes due to being light headed and worry free I noticed my breathing was a little slower than normal. In fact, I was breathing very shallow and needed to manually take big breaths to feel like I was actually taking in air. After a few more minutes I kind of dozed off and was abruptly awakened by myself to gasp for a breath. It scared me and I tried keeping my eyes open to focus on my breathing and not let it happen again. About 20 minutes later my phone went off and I again woke up when I heard it and gasped for a breath, I have no idea when I fell asleep.
It is now 1:45 in the morning my time. I keep getting into bed and finding breathing difficult and am scared I could stop breathing altogether in my sleep since sleep lowers your respiration rate as well. I have to keep getting up to breathe properly, which isn't fun because my neck still hurts if I move around too much. To keep myself awake I decided to get on here and write this experience. I feel like I could get back into bed in the next 10 or 15 minutes and breath normally, but I don't know how I will be when I am asleep. Frankly I'm a little scared to fall asleep. I know tramadol is meant to be a mild mimic of opiates, but I have never taken it other than this time and after the surgery.
Overall I enjoyed the buzzed feeling, but never again will I take the tramadol this late at night. I am writing this while awake, avoiding sleep. I don't want to fall into coma, or worse death. Maybe I'm overreacting, but better safe than sorry especially when dealing with pharmaceuticals.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.